Alert archive / Colorado / Tornado Warnings in 2023

Tornado Warning 6, NWS Pueblo, CO

May 27, 2023Bent County, Colorado

NWS Pueblo, CO issued this tornado warning at May 27, 2023, 4:48 PM MDT for Bent County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2023, 4:48 PM MDT (22:48 UTC)
Expired
May 27, 2023, 5:15 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Bent County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WFUS55 KPUB 272248
TORPUB
COC011-272315-
/O.NEW.KPUB.TO.W.0006.230527T2248Z-230527T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
448 PM MDT Sat May 27 2023

The National Weather Service in Pueblo has issued a

* Tornado Warning for...
  Northern Bent County in southeastern Colorado...

* Until 515 PM MDT.
    
* At 448 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Hasty, or 23 miles west of Lamar, moving northeast
  at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northern Bent County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
      3826 10298
TIME...MOT...LOC 2248Z 230DEG 10KT 3819 10304 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KTS
2 follow-up statements
397 
WWUS55 KPUB 272258 RRA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
458 PM MDT Sat May 27 2023

COC011-272315-
/O.CON.KPUB.TO.W.0006.000000T0000Z-230527T2315Z/
Bent CO-
458 PM MDT Sat May 27 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHERN
BENT COUNTY...
    
At 458 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Hasty, or 23 miles northwest of Lamar,
moving northeast at 10 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Bent County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
      3826 10298
TIME...MOT...LOC 2258Z 230DEG 10KT 3821 10301 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

KTS
709 
WWUS55 KPUB 272311
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
511 PM MDT Sat May 27 2023

COC011-272321-
/O.EXP.KPUB.TO.W.0006.000000T0000Z-230527T2315Z/
Bent CO-
511 PM MDT Sat May 27 2023

...THE TORNADO WARNING FOR NORTHERN BENT COUNTY WILL EXPIRE AT 515 PM
MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
      3826 10298
TIME...MOT...LOC 2311Z 230DEG 10KT 3823 10298 

$$

KTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 27, 2:50 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 27, 2:50 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
250 PM MDT Sat May 27 2023

.SHORT TERM...(This evening through Sunday)
Issued at 245 PM MDT Sat May 27 2023

Key Message:

1) Isolated strong to severe storms possible this afternoon and
tomorrow afternoon...

Currently...Isolated thunderstorms were occurring across the plains
at 2 pm this afternoon. The strongest storms were noted just north
of La Junta. Other showers with some thunder were noted SW of KTAD
and S of Pueblo West. Elsewhere, isolated showers over the central
mtn region.

Dewpts have been dropping steadily this afternoon over the mtns,
valleys and have started to drop along the I-25 corridor this
afternoon. Dewpts were not in the 20s and teens in the mtns and 40s
along the I-25 corridor. Deeper moisture was still noted over the SE
plains where dwpts were in the mid to upper 50s.

Rest of Today into Tonight...

Best chance of stronger storms over the SE CO plains will be over
the greater Kiowa County region during the remainder of the
afternoon. Cant rule out a storm or two in El Paso, but with dewpts
dropping, CAPE will be decreasing this region. The only exception in
El Paso county region would be far NE El Paso county where a strong
storm will be possible late this afternoon and possibly early
evening.

Otherwise, mostly clear skies will prevail late this afternoon
through the evening and nighttime hours. Would expect all activity
to be over with by the mid evening hours.

Tomorrow...

A mainly dry fcst is anticipated over all of the region. Storms
tomorrow, if they form, will likely be over the far eastern plains
and will develop by mid to late afternoon. Latest SPC DY2 has the
far eastern plains in slight, with the rest of the plains in
marginal. I would not be surprised in later updates if these areas
are shunted a bit eastward.

Temps tomorrow will be similar to today, with mid 80s plains and mid
70s valleys. \/Hodanish

.LONG TERM...(Sunday night through Saturday)
Issued at 245 PM MDT Sat May 27 2023

Key messages:

1) On Sunday night, evening showers and thunderstorms are expected,
mainly over the southeastern plains. There is the potential for
stronger, and even a few severe storms, over the far eastern plains.
Highest probability of severe storms will be over eastern Las Animas
and Baca counties between 6 and 9PM.

2) On Monday and Tuesday, scattered showers and thunderstorms will
develop during the afternoon, mainly over the southeastern mountains
and plains. On Tuesday, a stronger storm may be possible over the
southeastern plains.

3) On Wednesday and Thursday, there will be widely scattered to
numerous showers and thunderstorms, mainly during the afternoon and
evening hours, with the potential for severe storms over the eastern
plains for both days.

4) On Friday and Saturday, numerous showers and thunderstorms will
be possible again, mainly during the afternoon and evening hours,
across all of southeast Colorado. Severe storms over the plains
could be more likely on Friday.

5) Temperature trend for the next week looks to be right around the
seasonal average or slightly above for the early part of the week,
then gradually cooling down by next weekend.

Detailed discussion:

Sunday night...

A rex block ridge over the Great Lakes region is going to become
stalled out, with troughing upstream and an upper level cut-ff low
located over northern California. This will allow for mid-level
moisture to to stream up from the south over our eastern plains.
Meanwhile, the cut-off low will begin to transition southward along
the California coast and increase the southwesterly flow over
Colorado. Storms that will have initially formed over the
southeastern mountains during the afternoon will move over into the
I-25 corridor and plains throughout the early evening hours as mid-
level shear begins to increase, and become more organized in the
process as they do.

The best values of CAPE appears to be generally over the far eastern
plains, with as much as 2500 J/kg right along the CO/KS border in
Baca County around 6 PM. Lifted indices are also favorable around
this time, approaching close to -9C, with steep lapse rates around
7.5 C/km for there to be some stronger storms, with the most
favorable area being just downwind of the Raton Mesa and over
eastern Las Animas and Baca counties. Although, the one caveat is
that bulk shear will be lacking, with only around 30 kts being the
greatest over the southeastern plains during the evening hours. As
southeasterly flow and some better low-level moisture is advected up
over the far eastern plains going into the late evening hours, there
will be some increasing 0-3km SRH right along the CO/KS border, with
highest values of 250 m^2s^-2 showing up over Prowers County. SigTor
values are still generally less than 1, but given the weak low-level
concavity showing up in some of the hodographs, a landspout or weak
tornado cannot be ruled out over this area late evening, by around
8PM. The threat with a higher probability of occurrence will be
large hail, perhaps up to 2 inches in diameter, and strong and gusty
outflow winds of 60 mph or greater with any supercells.

Storms should move out of the CWA by around 10 PM or shortly
thereafter. Skies will continue to clear through the night with lows
dropping into the 50s over most of the plains, and generally in the
40s and 50s for high country.

Monday through Tuesday...

As the cut-off U/L low begins to slowly propagate eastward over
California, it will begin to tap into more sub-tropical moisture
over Mexico and bring it up over the region on Monday. With the
increasing moisture available, there will be a better development of
thunderstorms over the higher terrain. There also appears to be less
CIN (capping) over the plains, although CAPE values are not as
impressive. There will be slightly better shear towards the end of
the day over the plains, of more than 35 kts over the lower Arkansas
River Valley, which may allow for convection to sustain itself as it
moves over this area by later in the afternoon and through the early
evening hours. With this in mind, there is lower confidence of
storms becoming severe, but higher confidence that storms will hold
together as they move out into the I-25 corridor and plains.

There is some disagreement with the position of this U/L low over
the southwestern CONUS between the deterministic models by Tuesday,
and therefore the amount of moisture plume varies as well. If the
GFS resolves this better, there will be a more ample amount of
moisture as the position is further to the southeast, whereas the
ECMWF keeps the low positioned further back towards the northwest
over central California, with less moisture advected up over
Colorado as a result, and more dry-slotted. If the GFS does verify
and the position of the U/L low is further to the southeast over
Arizona, it could cause a better southeasterly flow to draw up low-
level moisture with noticeably higher surface dewpoint temperatures
from Texas over the southeastern plains of Colorado, and there could
potentially be a stronger or severe storm as a result.

Wednesday through Thursday...

The progression of the U/L low becomes more evident and movement is
quicker by this point in the forecast period, as all deterministic
models show this feature becoming absorbed into the long-wave trough
upstream as the axis becomes more negatively tilted. This will
increase instability and moisture over the region, with more
numerous showers and thunderstorms over southeast Colorado,
especially during the afternoon and evening hours. There could also
be a better chance of severe thunderstorms over the plains as there
will be an increase of higher dewpoints and much better bulk shear
moving over the area. On Thursday, conditions will be very similar,
with only slight propagation in the longwave trough towards the
northeast, and again there could be the possibility of some severe
storms by later in the afternoon and evening over the eastern plains
with better shear and low-level moisture already in place. With
advancement of the longwave trough slowly towards the region, a
slight cooling trend will begin.

Friday through Saturday...

Ensembles display troughing over the western states with relatively
high PWAT anomalies, however, deterministic models are more
aggressive with a higher amount of moisture in the mid levels moving
over the region. Deterministic models are also in generally good
agreement between the development of a cut-off low over the Four
Corners area by Friday. This will further increase instability as
colder air aloft moves over with more sufficient moisture, with more
widely scattered showers and thunderstorms, especially after noon.
The GFS also displays a large swath of higher CAPE values over most
of the plains on Friday evening, therefore stronger storms could be
possible over this area. There will be a lesser chance of severe
thunderstorms on Saturday. Due to an upper level low moving over the
area with extensive cloud cover, it will also be considerably cooler
for both days, especially on Saturday.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 245 PM MDT Sat May 27 2023

VFR conditions are likely at all 3 taf sites, KPUB, KALS and KCOS
during the next 24 hours. I cant rule out a very isolated -tsra
during the afternoon/early evening hours, but probs are too low to
mention in TAF fcst during this fcst time period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...HODANISH
Hazardous weather outlook, May 27, 11:46 AM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Sat May 27 2023

COZ058>089-093>099-281800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Sat May 27 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

High resolution convective allowing computer guidance continues to
indicate thunderstorm activity will be much more isolated over the
southeast plains this afternoon and early evening as compared to
the last few days. The best chance of thunderstorms today will be
over the Pikes Peak region, and down along the Colorado and New
Mexico border. Other more isolated thunderstorm activity will be
possible over the remainder of the plains.

The best chance for storms across the Pikes Peak region will be
between 2 pm and 4 pm.

One or two of the storms over the plains may be severe, producing
hail up to the size of ping-pong balls, and wind gusts to 65 mph.
the best chance for severe storms will be over El Paso county,
mainly east of the interstate.

Over the mountains, very isolated thunderstorm activity is
expected this afternoon.

As warm temperatures persist through the Holiday weekend, high
and fast flows can be expected across area rivers and streams due
to melting snowpack, especially across the eastern San Juan
mountains and into the San Luis Valley.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Available moisture slowly decreases from west to east across the
region on Sunday and Monday. This will keep daily chances of
higher based isolated to scattered afternoon and evening showers
and storms over and near the higher terrain. These storms will
produce more wind than rain, with the continued threat of cloud to
ground lightning. Further east across the far southeast Plains
and especially along the eastern border, low level moisture will
increase the threat of a few stronger storms producing hail and
locally heavy rainfall.

As warm temperatures persist through the Holiday weekend, high
and fast flows can be expected across area rivers and streams due
to melting snowpack, especially across the eastern San Juan
mountains and into the San Luis Valley.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/34

In the hours before

Special weather statement, May 27, 2:22 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Sat May 27 2023

COZ089-095-272100-
Crowley County CO-Western Kiowa County CO-
222 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of western Kiowa and
northeastern Crowley Counties through 300 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ordway, or 28 miles northwest of La Junta, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Kiowa and
northeastern Crowley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3851 10346 3836 10359 3826 10372 3831 10387
      3852 10384 3852 10350
TIME...MOT...LOC 2022Z 205DEG 17KT 3836 10375

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, May 27, 2:28 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sat May 27 2023

COZ095-097-272100-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
228 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of southwestern Kiowa
and northern Bent Counties through 300 PM MDT...

At 228 PM MDT, Doppler radar was tracking a strong thunderstorm over
Las Animas, or 20 miles east of North La Junta, moving northeast at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  John Martin Reservoir around 235 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3798 10317 3808 10337 3836 10320 3821 10280
TIME...MOT...LOC 2028Z 205DEG 17KT 3809 10318

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, May 27, 2:43 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
243 PM MDT Sat May 27 2023

COZ089-093-095-097-272100-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
243 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa, northeastern Crowley and northwestern Bent
Counties through 300 PM MDT...

At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 20 miles north of North La Junta, moving north at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Arlington and Blue Lake around 255 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3844 10311 3813 10334 3830 10368 3852 10353
      3852 10351 3853 10350 3852 10339
TIME...MOT...LOC 2043Z 202DEG 27KT 3825 10340

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, May 27, 2:58 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Sat May 27 2023

COZ089-095-097-272130-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-
258 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of western Kiowa,
northeastern Crowley and northwestern Bent Counties through 330 PM
MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 26 miles northeast of North La Junta, moving northeast
at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Haswell around 315 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3811 10309 3840 10366 3852 10358 3853 10317
      3861 10317 3842 10273 3829 10273
TIME...MOT...LOC 2057Z 211DEG 35KT 3832 10329

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, May 27, 3:32 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat May 27 2023

COZ095>098-272145-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
332 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of northwestern
Prowers, central Kiowa and northeastern Bent Counties through 345 PM
MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of John Martin Reservoir, or 25 miles west of Lamar,
moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Prowers, central Kiowa and northeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 10299 3814 10312 3822 10316 3855 10273
      3838 10243
TIME...MOT...LOC 2132Z 222DEG 23KT 3819 10307

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

KTS
Special weather statement, May 27, 3:34 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Sat May 27 2023

COZ081-084-085-272200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
334 PM MDT Sat May 27 2023

...A strong thunderstorm will impact portions of southeastern Teller
and northwestern El Paso Counties through 400 PM MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Colorado Springs around 340 PM MDT.

Other locations in the path of this storm include Air Force Academy,
Gleneagle and Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3873 10472 3878 10496 3911 10494 3905 10445
TIME...MOT...LOC 2134Z 196DEG 21KT 3882 10487

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:21 PM MDTSpecial Weather StatementPUBLas Animas24 min
May 26, 6:49 PM MDTSpecial Weather StatementPUB26 min
May 26, 6:54 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 26, 7:48 PM MDTSpecial Weather StatementPUBBaca42 min
May 26, 7:51 PM MDTSpecial Weather StatementPUBProwers24 min
May 26, 8:47 PM MDTSpecial Weather StatementPUBBaca43 min
May 27, 12:41 PM MDTSpecial Weather StatementPUBPueblo34 min
May 27, 1:14 PM MDTSpecial Weather StatementPUBOtero31 min
May 27, 1:16 PM MDTSpecial Weather StatementPUBPueblo29 min
May 27, 1:39 PM MDTSevere Thunderstorm WarningPUBCrowley36 min
May 27, 1:51 PM MDTSpecial Weather StatementPUBCrowley24 min
May 27, 2:14 PM MDTSpecial Weather StatementPUBCrowley31 min
May 27, 2:22 PM MDTSpecial Weather StatementPUBCrowley38 min
May 27, 2:28 PM MDTSpecial Weather StatementPUBBent32 min
May 27, 2:43 PM MDTSpecial Weather StatementPUBCrowley17 min
May 27, 2:58 PM MDTSpecial Weather StatementPUBKiowa32 min
May 27, 3:09 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa36 min
May 27, 3:32 PM MDTSpecial Weather StatementPUBKiowa13 min
May 27, 3:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 27, 3:44 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa31 min
May 27, 4:13 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa32 min
May 27, 4:42 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers33 min
May 27, 5:13 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers32 min
May 27, 5:29 PM MDTTornado WarningPUBBent, Kiowa31 min
May 27, 5:43 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers32 min
May 27, 5:59 PM MDTTornado WarningPUBBent, Kiowa31 min

Nearby

Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.